Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 10, 2013, 2:16 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2013, 2:16 AM MST (09:16 UTC)
- Expired
- Jan 10, 2013, 1:44 PM MST
- In force
- 11 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2704 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673 WWUS75 KRIW 100916 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 216 AM MST THU JAN 10 2013 ...STRONG WINDS EXPECTED ACROSS THE GREEN AND RATTLESNAKE RANGE TODAY... .A TIGHTENING PRESSURE GRADIENT...APPROACHING COLD FRONT AND STRONG WINDS ALOFT WILL BRING STRONG WINDS ACROSS THE GREEN AND RATTLESNAKE RANGES TODAY. THE MOST LIKELY AREA OF STRONG WINDS WILL BE ACROSS THE HIGHER ELEVATIONS. WYZ019-101730- /O.NEW.KRIW.HW.W.0001.130110T0916Z-130110T2300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 216 AM MST THU JAN 10 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...AN INCREASING PRESSURE GRADIENT WILL COMBINED WITH STRONG WINDS ALOFT WILL BRING STRONG WINDS. THE STRONGEST WINDS ARE EXPECTED EARLY THIS MORNING AND AGAIN THIS AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
2 follow-up statements
952 WWUS75 KRIW 101637 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 937 AM MST THU JAN 10 2013 ...STRONG WINDS EXPECTED ACROSS THE GREEN AND RATTLESNAKE RANGE TODAY... .A TIGHTENING PRESSURE GRADIENT...APPROACHING COLD FRONT AND STRONG WINDS ALOFT WILL BRING STRONG WINDS ACROSS THE GREEN AND RATTLESNAKE RANGES TODAY. THE MOST LIKELY AREA OF STRONG WINDS WILL BE ACROSS THE HIGHER ELEVATIONS. WYZ019-102300- /O.CON.KRIW.HW.W.0001.000000T0000Z-130110T2300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 937 AM MST THU JAN 10 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...AN APPROACHING STORM SYSTEM WITH VERY STRONG SOUTH TO SOUTHWEST WINDS WILL PRODUCE PERIODS OF HIGH WINDS ACROSS THE AREA THROUGH THIS AFTERNOON. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED FOR VERY STRONG AND ERRATIC WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON
132 WWUS75 KRIW 102044 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 144 PM MST THU JAN 10 2013 WYZ019-102145- /O.CAN.KRIW.HW.W.0001.000000T0000Z-130110T2300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 144 PM MST THU JAN 10 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS ARE NO LONGER EXPECTED THIS AFTERNOON AND THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. HOWEVER...SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 50 MPH ARE STILL EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 9, 10:47 PM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Jan 9, 10:47 PM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1047 PM MST WED JAN 9 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY SIGNIFICANT STORM SYSTEM TAKING SHAPE FOR THE AREA THURSDAY THROUGH FRIDAY. SOME DETAILS ARE STILL UNCERTAIN WITH THE EVER CHANGING MODELS AND COMPLEXITY OF THE PATTERN. GENERAL IDEA FROM YESTERDAY IS STILL HOLDING WITH THE SYSTEM DIGGING INTO THE NORTHERN GREAT BASIN LATER THURSDAY INTO THURSDAY NIGHT...BOTTOMING OUT OVER NRN UTAH THURSDAY NIGHT BEFORE MOVING ACROSS SRN WYOMING ON FRIDAY BEFORE LIFTING OFF INTO THE NRN PLAINS. STORM IS GENERAL MORE CLOSED OFF AND LOW DRIVEN RATHER THAN ISENTROPIC THE UPSLOPE DRIVEN. THIS EVOLUTION HAS SLOWED THE TIMING OF THE PCPN 3-6 HOURS EAST OF THE DIVIDE...ESPECIALLY THE SOUTH HALF. THE NAM IS FURTHER NORTH ON ITS 12Z RUN BUT THE 18Z IS TRENDING FURTHER SOUTH AGAIN. THE GFS 12Z RUN IS MUCH FURTHER NORTH FROM YESTERDAY...AND CLOSER IN LOCATION IN WHAT WE WERE THINKING YESTERDAY. STILL A FINE LINE WITH ANY FURTHER NORTH LOCATION RESULTING IN MUCH LESS THREAT FOR MUCH OF THE AREA. WITH THE 12Z GFS SOLUTION...WE ARE THINKING THAT THE POTENTIAL FOR SIGNIFICANT SNOWFALL HAS INCREASED ACROSS THE FAR WEST WITH A 1-2-3 PUNCH OF ISENTROPIC LIFT FOLLOWED BY THE MID LEVEL CIRCULATION AND DEFORMATION MOVING IN AND FINALLY FAVORABLE NW OROGRAPHIC FLOW ON FRIDAY. WEAK BUT FAVORABLE. EAST OF THE DIVIDE...THE FRONT MOVES INTO THE NORTH THURSDAY EVENING WITH UPSLOPE DEVELOPING ALONG WITH A POTENTIAL NLY MID LEVEL CIRCULATION JUST TO THE SW AIDING IN A QUICK DEVELOPMENT OF SNOWFALL FOR THE CODY FOOTHILLS AFTER 00Z...TRANSITIONING IN 3 TO 6 HOURS FOR BUFFALO AND EVENTUALLY POINTS SOUTH. TRACK IS FAVORABLE FOR THE CODY TO GRASS CREEK AREA AND EVEN THERMOPOLIS TO TEN SLEEP AREA. ISSUED A WINTER STORM WATCH FOR THE CODY FOOTHILLS FOR THURSDAY NIGHT AND FRIDAY...SHIFTING TO THE LOWER ELEVATIONS OF JOHNSON COUNTY FROM 06Z FRIDAY THROUGH 00Z SATURDAY. SNOW WILL DEVELOP FURTHER SOUTH IN THE WIND RIVER BASIN AND SW LATER THURSDAY NIGHT INTO SUNRISE FRIDAY AND THEN SHIFT TO CASPER FRIDAY MORNING. SNOW WILL CONTINUE ACROSS MOST OF THE AREA ON FRIDAY BEFORE TAPERING OFF OR ENDING FRIDAY NIGHT. ANY AREAS THAT CLEAR FRIDAY NIGHT...ESPECIALLY WEST AND NORTH WILL SEE VERY COLD TEMPERATURES. EVEN BRIEF CLEARING FURTHER SOUTH WILL HAVE TO BE WATCHED. VERY COLD DAY ON SATURDAY WITH -20C AIR AT H7 CAMPED OVHD. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY MUCH COLDER AIR BEHIND THE EXITING WEATHER SYSTEM AND FRESH SNOW COVER WILL BE IN PLACE SATURDAY NIGHT WHICH WILL MAKE SUNDAY MORNING THE COLDEST PERIOD IN THE EXTENDED. THE WESTERN BASINS AND VALLEYS WILL SEE LOWS OF 15 TO 25 BELOW ZERO AND 10 TO 20 BELOW IN THE BASINS EAST OF THE DIVIDE. WE WILL REMAIN ON THE BACK SIDE OF THE MAIN SPLITTING TROUGH THROUGH THE EXTENDED PERIOD WITH A COUPLE OF ALBERTA CLIPPERS MOVING SOUTHEAST ACROSS OUR CWA WITHIN THE NORTHERN STREAM ENERGY. THE FIST SUCH SYSTEM WILL DELIVER SOME SPOTTY LIGHT SNOWFALL TO THE FAR WEST AND BIG HORN MOUNTAINS SUNDAY AND SUNDAY NIGHT WITH THE NEXT ONE AFFECTING THE SAME AREAS MONDAY NIGHT THROUGH TUESDAY NIGHT. THE SECOND CLIPPER WILL HAVE A HEALTHIER FIELD OF MOISTURE WITH IT SO HAVE HIGHER POPS FOR THIS TIME FRAME. HIGHS SUNDAY AT THE LOWER ELEVATIONS WILL BE MAINLY IN THE SINGLE DIGITS...TEENS MONDAY...20S TUESDAY AND 30S WEDNESDAY. BY WED NT LOWS SHOULD STAY ABOVE ZERO. THE BASIN AND VALLEY INVERSIONS THAT FORM DURING THIS NEXT COLD OUTBREAK SHOULD NOT PERSIST AS LONG AS THE PREVIOUS ONE SINCE WE WILL BE UNDERNEATH THE NORTHERN STREAM ENERGY AS APPOSED TO BEING IN THE MIDDLE OF A SPLIT PATTERN MOST OF THE TIME. .AVIATION.../06Z ISSUANCE/ WEST OF THE DIVIDE...AREAS OF FOG WILL OCCUR UNTIL 12Z IN PARTS OF SW WY WITH IFR CONDITIONS. THIS INCLUDES THE KBPI AIRPORT. OTHERWISE VFR CONDITIONS IN THE WEST THROUGH 12Z. VFR TO MVFR CONDITIONS WILL OCCUR OVER THE WEST AS SNOW AND LOWER CLOUDS MOVE INTO THE WEST BETWEEN 12Z AND 18Z. CONDITIONS WILL CONTINUE TO LOWER OVER WESTERN WY AFTER 18Z WITH MVFR TO IFR CONDITIONS PREVAILING BY 00Z. THEN MVFR TO IFR CONDITIONS WILL OCCUR OVER MOST OF THE WEST THROUGH 06Z FRIDAY. EAST OF THE DIVIDE...VFR CONDITIONS WILL PREVAIL THROUGH 00Z. WINDY CONDITIONS WILL OCCUR AT KCPR AIRPORT WITH 25 TO 35 KNOT WIND SPEEDS. A COLD FRONT WILL PUSH INTO NORTHERN WY AFTER 21Z. CLOUDS WILL BEGIN TO LOWER OVER THE NORTH AROUND 00Z. THEN SNOW AND LOW CLOUDS WILL DEVELOP OVER THE NORTH BY 02Z. ALL OF NORTHERN WY WILL BE IN MVFR CONDITIONS BY 06Z FRIDAY. && .FIRE WEATHER... STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE IN THE WIND CORRIDOR FROM THE RED DESERT TO CASPER THROUGH THURSDAY AND ALSO IN MOUNTAIN MOUNTAIN AND FOOTHILL AREAS. SNOW WILL REDEVELOP IN THE FAR WEST BY MORNING AND CONTINUE THROUGH FRIDAY. A STRONG COLD FRONT WILL DROP SOUTH ACROSS THE AREA THURSDAY NIGHT AND FRIDAY BRINGING SNOW...SHARPLY COLDER TEMPERATURES AND AREAS OF GUSTY TO STRONG NORTH WINDS. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON WYZ012-013-023-024. WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON WYZ010-011. WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON WYZ003. && SHORT TERM...SKRBAC LONG TERM...LIPSON AVIATION...AR FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jan 9, 1:54 PM MST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 154 PM MST WED JAN 9 2013 WYZ001>020-022>030-101200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 154 PM MST WED JAN 9 2013 ...WINTER STORM WATCH MUCH OF FAR WESTERN WYOMING THURSDAY THROUGH FRIDAY... ...WINTER STORM WATCH CODY FOOTHILLS THURSDAY NIGHT AND FRIDAY... ...WINTER STORM WATCH JOHNSON COUNTY LATE THURSDAY NIGHT AND FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TODAY...IT WILL BE WINDY FROM ROCK SPRINGS TO CASPER. WIND GUSTS TO 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY THROUGH FRIDAY...SIGNIFICANT SNOW IS POSSIBLE ACROSS FAR WESTERN WYOMING WITH 5 TO 9 INCHES POSSIBLE IN THE VALLEYS AND 9 TO 18 INCHES IN THE MOUNTAINS. HEAVY SNOW MAY THEN DEVELOP IN THE CODY FOOTHILLS THURSDAY NIGHT THROUGH FRIDAY AND ALSO LATER THURSDAY NIGHT THROUGH FRIDAY FROM BUFFALO TO KAYCEE. STRONG NORTH WIND WILL ALSO ACCOMPANY THE SNOW AT TIMES FROM CODY EAST TO BUFFALO. THE STRONGEST WIND WILL BE IN NORTHERN JOHNSON COUNTY ON FRIDAY. OTHER AREAS WILL SEE LIGHT TO MODERATE AMOUNTS OF SNOWFALL BETWEEN THURSDAY AND FRIDAY. SEE OUR LATEST STATEMENTS FOR FURTHER DETAILS. SATURDAY THROUGH MONDAY...VERY COLD. LOW TEMPERATURES 15 TO 25 DEGREES BELOW ZERO IN CENTRAL BASINS AND WESTERN VALLEYS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:40 AM MST | Winter Storm Warning | RIW | Fremont, Johnson, Lincoln, Park, Sublette, Teton | 38 hr |
| Jan 10, 2:40 AM MST | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more | 38 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.